Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 212, NWS North Platte, NE

July 3, 2010Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2010, 4:39 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2010, 4:39 PM MDT (22:39 UTC)
Expired
Jul 3, 2010, 5:15 PM MDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:28 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 3, 2:28 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT SAT JUL 3 2010

.SYNOPSIS...
H5 TROUGH OVER WESTERN CONUS WITH STRONG WAVE LIFTING OUT OF THE
CENTRAL ROCKIES PER WV. AT THE SURFACE COLD FRONTAL BOUNDARY INTO
THE NORTHERN NEBRASKA PANHANDLE WITH SURFACE TROUGH EXTENDING INTO
THE SURFACE LOW OVER NORTHEAST COLORADO.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE CONFIDENCE IN
THE FORECAST. ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE
NEBRASKA PANHANDLE THIS AFTERNOON AND CONVECTION BEGINNING TO
FIRE. BEST DYNAMICS OVER THE PANHANDLE AND WESTERN NEBRASKA THIS
EVENING FOR SEVERE THEN TRANSITIONS TO HEAVY RAIN PRODUCERS AS THE
FRONT MOVES SLOWLY EAST TONIGHT. STORM MOTION AND ABUNDANT
RAINFALL WILL COMBINE FOR SOME AREAS OF POSSIBLE FLASH FLOODING
TONIGHT AND HAV ISSUED A FLASH FLOOD WATCH FOR NORTH CENTRAL
NEBRASKA. FFG IS ON THE HIGH SIDE BUT SOME 2 INCH RAINFALL REPORTS
ARE POSSIBLE OVER NORTH CENTRAL NEBRASKA BY TOMORRO MORNING.
SHOWERS WILL CONTINUE THROUGH THE MORNING AND THEN A BRIEF
REPRIEVE AS THE FRONT STALLS OUT OVER SOUTHWEST NEBRASKA KS NEBR
BORDER TOMORROW EVENING AND THEN NEXT WAVE MOVES ACROSS THE FRONT.
MAY BE SOME POTENTIAL AGAIN FOR FLASH FLOODING OVER SOUTHWEST
NEBRASKA. WILL EVALUATE IN THE AM WITH FRONTAL POSITION AT THAT
TIME. COOL AND RAINY TOMORROW WITH TEMPERATURES IN THE UPPER 70S
TO AROUND 80. FRONT WILL CONTINUE ALONG THE SOUTHERN BORDER WITH
RAIN CHANCES CONTINUED OVER THE SOUTH THROUGH MONDAY. ANOTHER COLD
FRONT WILL MOVE ACROSS THE AREA ON TUESDAY AND BRING THE CHANCE
FOR SHOWERS AND COOLER TEMPERATURES THROUGH MID WEEK.

&&

.AVIATION...
VFR CONDITIONS BOTH KVTN AND KLBF THROUGH THE EARLY EVENING WITH
FORPA AND THUNDERSTORMS LOWERING INTO MVFR CONDITIONS TRW WINDS
AND CIGS 7Z KLBF AND 3Z KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004-005-022>024-035-056-057-094.

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR NEZ005>010-025>029.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...KECK/SCHULTZ
Hazardous weather outlook, Jul 3, 3:25 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT SAT JUL 3 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-042130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
425 PM CDT SAT JUL 3 2010 /325 PM MDT SAT JUL 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING OVER THE
EASTERN NEBRASKA PANHANDLE...BUT AS THE STORMS MOVE INTO THE CENTRAL
AND NORTHERN SANDHILLS AFTER 700 PM CDT OR 600 PM MDT THEY WILL FORM
INTO A SOLID LINE. THE RESULTING COMPLEX OF STORMS WILL MOVE ACROSS
MUCH OF THE REST OF THE AREA DURING THE NIGHT...BUT AFTER SUNSET THE
MOST INTENSE STORMS WILL LIKELY BE OVER NORTH CENTRAL NEBRASKA.

SOME STORMS MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF HIGHWAY 83.
EAST OF HIGHWAY 83 THE THREAT WILL TRANSITION TO DAMAGING WINDS AND
VERY HEAVY RAIN. THE HEAVIEST RAIN IS EXPECTED OVER NORTH CENTRAL
NEBRASKA...WHERE A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 PM CDT
THIS EVENING THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL REMAIN POSSIBLE INDEPENDENCE DAY THROUGH MONDAY
AS THE COLD FRONT STALLS OUT NEAR THE KANSAS AND NEBRASKA BORDER.
ISOLATED SEVERE STORMS ARE POSSIBLE...BUT AGAIN THE MAIN THREAT WILL
BE THE POTENTIAL FOR HEAVY RAINFALL. A SLIGHT CHANCE OF STORMS WILL
CONTINUE THROUGH THE MIDDLE OF THE WEEK AS AN ACTIVE WEATHER PATTERN
WILL REMAIN IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY RAINFALL
WILL ALSO BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ

In the hours before

Local storm report, Jul 3, 2:44 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     7 WSW GRANT             40.81N 101.85W
07/02/2010                   PERKINS            NE   PUBLIC

            A TRAINED SPOTTER OBSERVED SEVERAL GUSTNADOES THAT DID
            DAMAGE AT THE WILSON FEED LOT. AT THE FEED LOT THE
            GUSTNADOES DESTROYED A RAISED, OPEN FACED STORAGE
            BUILDING. THE BUILDING FRAME SLAMMED INTO THE SOUTHWEST
            CORNER OF A LARGE GARAGE. DAMAGE ALSO INCLUDED DESTROYING
            AN EMPTY 1200 POUND STORAGE GRAIN BIN, MOVED A SCALE
            HOUSE BUILDING APPROXIMATELY TWO INCHES ON ITS FOUNDATION
            AND DAMAGED THE FOUNDATION TO A THIRD STORAGE BUILDING.

&&

TKECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:18 PM MDTSevere Thunderstorm WarningLBFGarden, Grant, Sheridan57 min
Jul 2, 7:13 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan62 min
Jul 3, 2:03 PM MDTFlash Flood WatchLBFBlaine, Boyd, Brown, Cherry, Garfield, Holt and 5 more13 hr
Jul 3, 4:50 PM MDTTornado WarningLBFCherry, Sheridan25 min
Jul 3, 5:17 PM MDTSevere Thunderstorm WarningLBFCherry43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.